Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Sudden decrease in ALT, AST values after inserting nephrostomy, increased dose of MS contin. Possible reason?

Hi i am a nursing student an am wondering? i have a patient that i am doing a composite on. she was admitted with abdominal pains and i am specificlly looking at her AST and ALT values. Her AST was 65 U/L and ALT 59 U/L on admittance. She has had a whipple procedure done for pancreatic cancer previously and on this recent visit had a nephrostomy tube inserted. I dont think this would have caused a large decrease in these values but her AST went down to 30 and her ALT went down to 29 after her 5 day stay in hospital. Could you please give me some insight into why these would have fallen so much after being so high in such a short time. Like i said the only procedure that was done was the tube and her pain medication of MS contin was increased from 30mg up to 60mg upon discharge .
Asked On : Mon, 11 Mar 2013
Answers:  1 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Gastroenterologist 's  Response
Hello! Thanks for putting your query in HCM. I am a Gastroenterologist (DM).

You haven't mentioned why nephrostomy tube was placed. Any how if there was some infection due to obstruction in urinary tract then after relieving the obstruction the sepsis must have improved that may lead to improvement of AST/and ALT.

I hope I have answered your query and this will help you. Remain in touch and get-well soon.
Answered: Tue, 23 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor